MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/61; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/61; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023365
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, trial shattered inside the patient when being used.No delay was recorded and no backup was available but same device used.
 
Additional Manufacturer Narrative
A polarcup trial insert, nav 22/61 was reported due to damaged or broken component.It was reported that the incidence occured during surgery.The device, used in treatment, was returned for evaluation.The visual inspection confirms the reported failure mode, the complaint device is fractured and 3 pieces broke off.Review of the production documentation did not find any deviation from standard operating procedure which could explain the reported failure.The complaint history review did not reveal other complaints concerning devices of the reported batch.Based on the conducted investigation, the root cause of the failure could not be determined conclusively.Further investigations have been initiated to better understand the issue.Smith+nephew will continue to monitor for similar issues.

Brand Name
POLARCUP TRIAL INSERT, NAV 22/61
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9450788
Report Number9613369-2019-00102
Device Sequence Number2114305
Product Code LXH
UDI-Device Identifier07611996112542
UDI-Public07611996112542
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number75023365
Device Catalogue Number75023365
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1